hi, sorry you feel so bad at the moment. yes Depression is one of the official side effects of mirena. of course, not everyone suffers from that side effect, but you will see that on this forum there are many ladies who have suffered or still are suffering Depression with mirena. Side effects can come at any time on Mirena, it seems, many of us have been fine for months, then suddenly it is as if there is a build up of the chemical in our bodies and our sytems just cant take it any more, and boof!!! the side effects start. Some people have side effects right from the start, which is at least makes it more clear to their doctors that it is the mirena and not anything else.!
As for the bleeding, yes generally the bleeding should subside after a few months, it took 6 months for mine to settle into an irregular pattern of spot bleeds and light periods, and then nothing for a couple of months, then spotting every 2 weeks:) but at first it was very heavy, and as i was having the mirena to help with thickened uterus and constant bleeding anyway, i expected that it might take a while to settle down. However, having said that, a few people do experience heavier bleeding than normal all the time, it just depends on how your body takes to the mirena.
As you have been bleeding for some time now, you will probably be deficient in iron and possibly other vitamins and minerals, so try to make sure you eat as healthily as possible, lots of green vegetables, brocoli, spinach etc, and things like apricots, prunes and raisins have iron in too, as well as lean meat. You could also take an iron or mineral supplement which you can buy from a health store. After i had mirena taken out, the doc gave me blood tests and found i was chronically anaemic - she thought i had probably been low in iron for at least a year, maybe more, due to all the excess bleeding. I have been on iron for a month now, as well as eating right. I have also had the mirena out for a month too, which helps:) The last week, my energy levels have been way up, which corresponds with my increased blood heamoglobin levels. If you would like to check up more on the side effects of mirena, so you can print out the literature and show it to your doctor (many doctors do not seem to know about the side effects), go to..
that site has pretty much complete info on officially known side effects as well as cautions and warnings. Once Depression gets a hold of you, i know it can be hard to shift and it puts everything else in life out of focus to some extent. As you have suffered from depression before, it may or may not be mirena that is causing it this time, but you won't really know until you get mirena out of your system. Your body, your choice:) But my personal opinion would be to get the mirena out and see if your system can settle for a few months.(I would give it a good three months to get out of your system, but hopefully you will notice some improvement sooner, rather than later) It is certainly better to find out if it is mirena induced rather than just go on anti-depressants that you might not even need once mirena is out of your system. whatever you decide, i do hope that you feel better soon:)x